Texas, 2017Drought in Texas, November 28 to 30, 2017
November 28 to 30, 2017 · NWS FWD · 2 events in 2 counties and zones
Severe drought conditions continued to slowly expand across North Texas due to below-normal rainfall during November of 2017.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions continued to slowly expand across North Texas due to below-normal rainfall during November of 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 27, 11:52 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 27, 11:52 PM CST, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1152 PM CST Mon Nov 27 2017
.AVIATION...
Mostly VFR conditions will prevail through 12z Wednesday. South
winds at 12 to 15 knots tonight will increase to 15 to 25 knots by
16z Tuesday as an upper disturbance moves across the Southern
Plains. The southerly winds will tap some Gulf moisture, but it
looks like most, if not all, of the morning stratus will be west
of the TAF sites. Will monitor this and may have to add a TEMPO
group for some MVFR stratus if needed. A cold front is expected
to move through the Metroplex and Waco TAF sites between 08z and
10z Wednesday bringing a wind shift to the west and northwest at
12 to 15 knots.
58
&&
.SHORT TERM... /Issued 338 PM CST Mon Nov 27 2017/
/Through tonight/
Surface pressure falls ahead of a strong shortwave trough
currently over southern Nevada have resulted in tightening of the
pressure gradient across North Texas. Southerly winds have
increased to 15 to 20 mph across the region and the stronger winds
will likely continue through the overnight hours. The disturbance
will approach the Texas Panhandle late tonight into Tuesday
morning. Strong low level warm advection will continue through the
overnight hours and will likely result in low temperatures 5 to 8
degrees warmer than this morning. Despite the strong southerly
flow, moisture across the western Gulf of Mexico is marginal. Some
areas of stratus may develop late tonight with trajectories taking
any cloud cover mainly west of I-35. No precipitation is expected
tonight.
Dunn
&&
.LONG TERM... /Issued 338 PM CST Mon Nov 27 2017/
A fast-moving shortwave will race out of the Rockies on Tuesday.
This will intensify the flow in the low-levels, improving the
quality of the moisture within the boundary layer. However, this
feature will also assure a marked westerly component in the 850-
700mb flow, keeping the layer well capped. As the disturbance
swings through Oklahoma Tuesday night, it will tug a cold front
into North Texas. The main forcing will remain well to our north,
across Oklahoma and Arkansas, but the frontal boundary may be able
to squeeze a shower out of the better moisture in areas east of
the I-35 corridor Tuesday night into Wednesday morning. Even the
guidance that is typically inclined to generate such precipitation
is unimpressed with this scenario. Unfortunately for our drought-
plagued region, that will have to suffice for rain chances for the
week. The fall season (September-November), climatologically
wetter than its summer and winter bookends, has been among the
driest on record for much of North and Central Texas.
Cooler air will filter into the region on Wednesday with a
reinforcing front arriving on Thursday. But as with Saturday's
front, the weak cold advection will be largely offset by
insolation into the dry air. Temperatures will be cooler Wednesday
through Friday than the preceding 3 days, but highs will still be
above normal through the period.
Southerly flow will return to the region this weekend, and high
temperatures will reach the 70s both Saturday and Sunday. Normal
high temperatures for early December range from the mid 50s to mid
60s. These southerly winds will also gradually reintroduce Gulf
moisture. Extended guidance favors troughing across the West early
next week, which may help this moisture to be realized as
rainfall. But with significant inter-model discrepancies and
considerable spread among ensemble members with the pattern
upstream, our confidence remains guarded with respect to rain
chances.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 55 75 51 66 48 / 0 5 10 5 0
Waco 53 76 49 69 43 / 0 5 10 5 0
Paris 48 71 50 66 46 / 0 5 20 10 10
Denton 54 74 47 64 42 / 0 5 10 5 0
McKinney 52 73 50 66 44 / 0 5 20 10 5
Dallas 56 75 52 67 49 / 0 5 10 5 5
Terrell 51 74 51 67 46 / 0 0 20 10 5
Corsicana 53 75 51 68 49 / 0 0 10 10 5
Temple 52 75 49 71 45 / 0 5 10 5 0
Mineral Wells 56 75 45 65 41 / 0 5 10 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
58/24
Hazardous weather outlook, Nov 27, 10:23 PM CST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1023 PM CST Mon Nov 27 2017
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1023 PM CST Mon Nov 27 2017
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Hopkins
- When
- November 28, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Severe drought conditions developed across Hopkins county during the last few days of November 2017.
Drought, Rains
- When
- November 28, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Severe drought conditions developed across Rains county during the last few days of November 2017.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, November 28 to 30, 2017$30,000 · 3 events
- High Wind in Wyoming, November 28 to 29, 201777 kt wind · 4 events
- High Wind in California, November 28, 201763 kt wind · 2 events
- Drought in Texas, November 28 to 30, 20171 event
- Drought in Arkansas, November 28 to 30, 20171 event
- High Wind in Washington, November 28, 20171 event
- High Wind in Texas, November 28, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 727736, 727737.